Brantford Police Service investigations and seizures confirmed to contain carfentanil.
The Brantford Police Service has been involved in several recent investigations where substances were seized and forwarded for testing. Testing has confirmed that some of the substances seized and sent for testing contained carfentanil. This is significant as canfentanil is more potent than fentanyl which itself is more potent than drugs such as morphine, cocaine heroin and others. Carfentanil and Fentanyl can be extremely dangerous even in small amounts. It is a substance that you cannot see, taste or smell and if it is mixed in with the drugs that you are using it can be fatal.
The Brantford Police Service continues to investigate and respond to calls involving citizens who have suffered apparent drug over doses and had to be treated medically. We are reminding the community of the risks associated with drug use. If you choose to use, please use extreme caution as the drugs that you are using may contain other substances such as fentanyl and carfentanil. If you are a new drug user you are particularly at risk should you use these drugs or if the drugs you use are cut with them.
Educate yourself and know what to do if you think someone is overdosing and call 9-1-1 immediately. If it’s available give the person naloxone. Naloxone is an emergency medication that reverses the effects of an overdose from opioids such as carfentanil, fentanyl, heroin, methadone, morphine. You can give naloxone while you wait for emergency services to arrive. Remember naloxone temporarily reverses the side effects of an overdose but it can wear off before the person has completely recovered. Always call 9-1-1 and be seen by a medical professional. Even if you have taken drugs or have drugs on you, the Good Samaritan Law can protect you.
While we advise against using illicit drugs, people who choose to use should be sure to:
*never use alone
*start with a small amount
*not mix substances, including alcohol, as it increases risk of overdose
*call 911 right away if they think someone is overdosing
*make a plan and know how to respond in case of an overdose
*use where help is easily available
*be prepared to give breaths and/or administer Naloxone (Narcan) until help
arrives. Have a kit accessible at all times and KNOW how to use it.
Know the signs of an overdose:
*Can’t stay awake
*No strength or energy
*Cold, clammy skin
* Trouble breathing
*Slow, shallow breathing
*Gurgling or snoring sounds
*lips and/or fingernails blue or purple
*non-responsive to shouting
For more information please visit www.FentanylCanKill.ca
If you have information about suspected drug activity please contacts Sgt. Greg STANLEY at 519-756-0113 ext. 2286.
Tipsters who wish to remain anonymous are asked to contact Brant- Brantford Crime Stoppers at 519-750-8477 or 1-800-222-8477. Alternatively, a web tip may be submitted at: https://www.tipsubmit.com/WebTips.aspx?AgencyID=251
"Together we can build a Stronger and Safer Community”